Volume 12, issue 3 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
A homological characterization of topological amenability

Jacek Brodzki, Graham A Niblo, Piotr W Nowak and Nick Wright

Algebraic & Geometric Topology 12 (2012) 1763–1776
Abstract

Generalizing Block and Weinberger’s characterization of amenability we introduce the notion of uniformly finite homology for a group action on a compact space and use it to give a homological characterization of topological amenability for actions. By considering the case of the natural action of G on its Stone–Čech compactification we obtain a homological characterization of exactness of the group.

Keywords
topological amenability, uniformly finite homology, exact groups
Mathematical Subject Classification 2000
Primary: 43A07
Secondary: 37A15, 58E40, 46L55
References
Publication
Received: 14 July 2011
Revised: 20 April 2012
Accepted: 7 May 2012
Published: 8 August 2012
Authors
Jacek Brodzki
School of Mathematics
University of Southampton
Highfield
Southampton
SO17 1SH
United Kingdom
Graham A Niblo
School of Mathematics
University of Southampton
Highfield
Southampton
SO17 1SH
United Kingdom
Piotr W Nowak
Faculty of Mathematics, Informatics and Mechanics
University of Warsaw
Banacha 2
02-097 Warsaw
Poland
Institute of Mathematics of the Polish Academy of Sciences
Śniadeckich 8
00-956 Warsaw
Poland
Nick Wright
School of Mathematics
University of Southampton
Highfield
Southampton
SO17 1SH
United Kingdom